AYP Public Forum
AYP Public Forum
AYP Home | Main Lessons | Tantra Lessons | AYP Plus | Retreats | AYP Books
Profile | Register | Active Topics | Members | Forum FAQ | Search
Username:
Password:
Save Password
Forgot your Password?

 All Forums
 AYPsite.org Forum
 Asanas - Postures and Physical Culture
 Body ailments
 New Topic  Reply to Topic
 Printer Friendly
Author Previous Topic Topic Next Topic  

Muldoon

USA
4 Posts

Posted - Apr 11 2023 :  8:26:12 PM  Show Profile  Reply with Quote  Get a Link to this Message
Hi...This problem is probably unrelated to the Yoga practice but I need to ask it anyways to help with going back to the AYP practices. I was doing the yoga asanas as described in lesson 71 followed by the deep meditation practice. I did this for about 3 months. I then started the spinal breathing practice. Asanas first, then 10 minutes of spinal breathing, then 20 minutes of deep meditation 2 times per day. It was wonderful. After about 6 months I started the Samyama practice only once per day to end the session. Things started to become even better. It seemed as though I had been here before. The monkey mind was becoming tame and I felt much inner silence in meditation and during normal activities. I woke up one morning with a rash covering much of my body and it followed up with Angioedema (swelling of the throat and lips) after a week. Shots of steroids and Benadryl pills took care of the problem but it took about 4 month to wean off the Benadryl. I had to reluctantly forgo the practice. I understand that this could be an allergic reaction of some kind but I tend to think that the Yoga practices had something to do with it as that was about all that had changed in my life. Was I going to fast and with too much clearing? Can the clearing out process manifest itself negatively in the body? I had no noticeable ill effects to cut back on the practice times, as everything was going better than expected. I love the AYP system as it lays everything out in a simple to understand manner. Any feedback would be appreciated. Thank you.

Christi

United Kingdom
4428 Posts

Posted - Apr 12 2023 :  09:44:51 AM  Show Profile  Visit Christi's Homepage  Reply with Quote  Get a Link to this Reply
Hi Muldoon,

Swelling of the throat and lips are not common symptoms associated with spiritual practices. So, this could well be an allergic reaction that you are experiencing. On top of that, symptoms produced by spiritual practices, usually do not respond to physical medication, as they do not have a physical cause. So, if the symptoms went away after taking steroids, then that would also point towards it being an allergic reaction.

Obviously, you have already seen a doctor about this, which was the right thing to do. Personally, I would not attribute this to your spiritual practices, unless there is a more obvious connection. An more obvious connection would be something like the symptoms getting worse, if you increase your practice times.


Christi
Go to Top of Page

Muldoon

USA
4 Posts

Posted - Apr 12 2023 :  4:16:48 PM  Show Profile  Reply with Quote  Get a Link to this Reply
Thank you for your response Christi. Sometimes it feels that I am all alone attempting to do something that once required the personal contact of wise counsel though an avatar or guru. That gives me confidence to return to the practices. Best wishes.
Go to Top of Page

interpaul

USA
540 Posts

Posted - Apr 12 2023 :  7:55:49 PM  Show Profile  Reply with Quote  Get a Link to this Reply
Muldoon, As a medical practitioner and a practitioner of AYP I agree completely with Christi. It sounds like you've followed Yogani's suggestions and have had benefits. It is unfortunate there is a lot of information on the internet without context. Pharmaceutical companies are required to publish reports of possible side effects. Given how common rashes are, a certain percent of individuals will experience rashes while on a new medicine. Even though the drug company reports the medicine "may cause a rash" that is very different from whether it actually does. Angioedema and hives can be a challenge to find a cause as many cases occur without a known underlying disease. Similar reports of an endless list of possible side effects of yoga practices are listed and it can be hard to sort out the truth. The good thing about AYP practices is one gradually develops the inner guru and is able to vet concerns internally for their veracity. Christi is an amazing resource to our community with his vast experience.
Go to Top of Page
  Previous Topic Topic Next Topic  
 New Topic  Reply to Topic
 Printer Friendly
Jump To:
AYP Public Forum © Contributing Authors (opinions and advice belong to the respective authors) Go To Top Of Page
This page was generated in 0.03 seconds. Snitz Forums 2000